Jump to content
Karma

Thyroid symptoms: hypothyroid, Hashimoto's

Recommended Posts

Blondiee1915

@rapunzel2 I developed thyroid problems after I stopped lexapro.  No thyroid issues prior.  Then in WD my THS increased but I was still in range however, I was still experiencing awful fatigue I finally found a functional doctor who ran a full panel and I was diagnosed hypothyroid.  I was put on armour thyroid and it did help with fatigue.  Now I stayed on that dose too long and it looks like my numbers dropped a bit again so I am raising.  
 

I do believe WD affects everything including thyroid.  Are you on synthetic or NDT? Do you know your labs? How is your iron and cortisol? 

Share this post


Link to post
Share on other sites
Cici
Posted (edited)

withdrawal and thyroid disease flare ups??

 

Hi , 

I was diagnosed with hashimotos  (underactive thyroid with high antibodies) a few years ago and take levothyroxine daily which I think was triggered by trying to taper off quite a few different drugs simultaneously in a very chaotic and mismanaged way  in the year prior to being diagnosed. 

 

Im currently tapering in a very controlled and incremental way (Ive learnt my lessons!) from 10 mg Lepraxo and am holding at 8.25 right now. Im pretty sure each little cut is really triggering my hashimotos and raising antibodies. The symptoms apart from the usual withdrawal ones feel very like a hypothyroid flare up. 

 

I wondered if anybody experienced a similar thing and if so, how they were dealing with it. Its really complicating my withdrawal strategy!! I suppose this question goes out to all those with autoimmune problems. 

 

Thanks very much, 

Cici x

Edited by ChessieCat
added topic title

Share this post


Link to post
Share on other sites
Avrgejane

Id like to know too because I too am Hashimotos. I take NDT and try to eat as gluten free as possible. It does end up sneaking in there I know....gluten is in everything! I haven’t gotten my labs done recently because withdrawal messes everything up and I didn’t want to start taking T3 during withdrawal because of fear of it making symptoms worse. I’d love to know if having Hashis makes withdrawal that much worse. I’m sure people with Hashis do recover from withdrawal though right?? 

Share this post


Link to post
Share on other sites
Karma

I am completely off of Effexor and managed withdrawal and appropriate thyroid treatment throughout. 
 

I was on Effexor for 21 years, tapering off the last 13 years. I learned I had Hashimoto’s and Celiac about 15 years ago. Started working with a nutritionist and was introduced to NDT as Armour Thyroid. (Currently use Nature-Throid and Liothyronine). My experience is getting the diet and nutrition right enabled coming off the AD. But at some point I realized western medicine was limited in its ability to optimize thyroid treatment so I found functional medical professionals to help me optimize.

 

Check out the links above. Studies prove T3 (liothyronine) helps with depression symptoms. But it’s important to have co-factors like iron, B vitamins, potassium and sodium supported. One should also look at supporting adrenals. I believe adrenals get beat up quite a bit by ADs.

 

My experience is to get a baseline on what your thyroid symptoms are and what your withdrawal symptoms are so you can tell the difference. Keep logs and only change one thing at a time. 

 

I have recovered from withdrawal, but likely had my Hashimoto’s under control through diet and thyroid treatment.

 

Hope something here is helpful.

 

Karma
 

 

Share this post


Link to post
Share on other sites

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy